MAUDE Adverse Event Report: BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD. BD VERITOR SYSTEM FOR RAPID DETECTION OF RSV; RESPIRATORY SYNCYTIAL VIRUS ANTIGEN, CF

BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD. BD VERITOR SYSTEM FOR RAPID DETECTION OF RSV; RESPIRATORY SYNCYTIAL VIRUS ANTIGEN, CF
Model Number 256042
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a false positive result for flu a and rsv was produced by the bd veritor system for rapid detection of rsv.Confirmatory testing was not performed, and clinicians were not notified of the erroneous results.There was also no report of adverse patient impact.The following information was provided by the initial reporter: "false positive result not confirmed by real time pcr false positive result for a clinical sample, nasopharyngeal swab in nacl 0,9% from a patient.Not confirmed by real time pcr.Visual inspection of the veritor device showed a very light line which was interpreted by the veritor plus analyse as positive.The same sample was tested false positive for rsv, also not confirmed by real time pcr.Patient was sars-cov 2 negative" "no incorrect results were reported" " same sample (from the same patient) was false positive for flua and rsv only when a sample is positive for both flua & rsv, with a weak line, a pcr test is performed for confirmation.Also for this case , the clinical symptoms were not correlating with a positive result for flua and rsv".
 
Additional Manufacturer Narrative
H6: investigation summary this statement is to summarize the investigation results regarding your complaint that alleges false positive results when using kit rsv 30 test hospital veritor (material # 256042), batch number 9301451.Bd quality performs a systematic approach to investigate false positive complaints.This approach involves review of manufacturing batch history records, testing of retention samples, and testing of customer returned samples, if applicable.An investigation and testing were performed on the batch number provided.The reported was unable to be confirmed.The root cause could not be identified.Bd quality will continue to closely monitor for trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that a false positive result for flu a and rsv was produced by the bd veritor system for rapid detection of rsv.Confirmatory testing was not performed, and clinicians were not notified of the erroneous results.There was also no report of adverse patient impact.The following information was provided by the initial reporter: "false positive result not confirmed by real time pcr false positive result for a clinical sample, nasopharyngeal swab in nacl 0,9% from a patient.Not confirmed by real time pcr.Visual inspection of the veritor device showed a very light line which was interpreted by the veritor plus analyse as positive.The same sample was tested false positive for rsv, also not confirmed by real time pcr.Patient was sars-cov 2 negative." "no incorrect results were reported." same sample (from the same patient) was false positive for flua and rsv.Only when a sample is positive for both flua & rsv , with a weak line, a pcr test is performed for confirmation.Also for this case , the clinical symptons were not correlating with a positive result for flua and rsv.

Brand Name
BD VERITOR SYSTEM FOR RAPID DETECTION OF RSV
Common Device Name
RESPIRATORY SYNCYTIAL VIRUS ANTIGEN, CF
Manufacturer (Section D)
BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD.
9 rui pu road export zone b
suzhou
CH 
Manufacturer (Section G)
BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD.
9 rui pu road export zone b
suzhou
CH  
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12760763
Report Number3006948883-2021-00994
Device Sequence Number3144840
Product Code GQG
UDI-Device Identifier00382902560425
UDI-Public00382902560425
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K133140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/20/2022
Device Model Number256042
Device Catalogue Number256042
Device Lot Number9301451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown